Worried - Difficulty breathing.

(37 Posts)
ELLNEW1698 Mon 25-Jan-16 02:27:40

A couple of hours ago my throat started getting really dry no matter how many drinks I had it has now got to the point where I am having difficulty swallowing. I can talk but it feels like someone is squeezing my throat, my arms and leg muscles are also really aching and heavy. I was diagnosed with hypothyroid a couple of days ago and started taking tablets for it. I am a healthy weight 128 pounds and 5" 9, really don't know what to do.

shouldnthavesaid Mon 25-Jan-16 02:30:37

Phone 101, 999 if you start to feel any worse. I'd be worried you're having an allergic reaction to something that needs urgent treatment.

ELLNEW1698 Mon 25-Jan-16 02:32:46

I haven't had or taken anything out of the ordinary, which is why i'm so concerned

Iambubbles86 Mon 25-Jan-16 07:46:30

Are u OK op??

UndramaticPause Mon 25-Jan-16 07:48:45

Could be you're having a panic attack on top of a cold. Try calming your breathing down if that doesn't work seek medical attention

SuckingEggs Mon 25-Jan-16 07:51:48

Get to the doctor. If you're gasping 999

liz70 Mon 25-Jan-16 07:56:15

Do seek medical attention OP. I do wonder if you're coming down with flu - it can feel awful like that. Do you have someone close by you can call for help? Obviously no one here can diagnose you, so get proper advice ASAP.

OhShutUpThomas Mon 25-Jan-16 07:57:03

Phone 111

OhShutUpThomas Mon 25-Jan-16 07:57:41

Or 101. I forget.

Phone someone, don't mess around with breathing difficulty.

Naty1 Mon 25-Jan-16 09:02:24

The thyroid meds?

SuckingEggs Mon 25-Jan-16 09:36:40

Are you OK?

BrokenVag Mon 25-Jan-16 10:16:40

I was diagnosed with hypothyroid a couple of days ago and started taking tablets for it.

I haven't had or taken anything out of the ordinary, which is why i'm so concerned

Surely your meds are out of the ordinary for you if you only started taking them a couple of days ago.

Ed1tY0urPr0f1le Mon 25-Jan-16 10:21:48

I thought the thyroid meds too.

It's possible to be allergic to all kinds of medication, not just antibiotics. Or it could be a rare side-effect if not an allergy.

OP, I hope you are OK and got some help.

liz70 Mon 25-Jan-16 10:25:08

Yes, I hope you're being seen to, OP.

ELLNEW1698 Mon 25-Jan-16 11:28:16

Thanks for everyone's concern I am still having difficulty swallowing and my breathing is still heavy I will be phoning the doctors soon as my muscles are really weak as well. I have had the flu jab so can't be that.

BarbarianMum Mon 25-Jan-16 11:31:17

OP phone 101 now. Or 999. Please to wait any longer.

GloGirl Mon 25-Jan-16 11:31:55

Phone 111 NOW

goodnightdarthvader1 Mon 25-Jan-16 11:33:58

Agree, you just started new medication - you could be allergic. Call them now.

liz70 Mon 25-Jan-16 11:35:46

Ah yes, I did think after I'd posted that you'd likely had it. Does it necessarily cover all strains, though? Either way don't hesitate to get medical help. Hope you feel better soon. flowers

liz70 Mon 25-Jan-16 11:38:58

101 is Police. Don't think they'd be too pleased. grin 111 is the number.

liz70 Mon 25-Jan-16 11:40:26

Sorry, is 101 for all emergencies? I'm confuddled meself now. confused

tinyterrors Mon 25-Jan-16 11:49:52

You need to phone now incase your breathing gets any worse.

My first thought was a reaction to the new medication.

It could still be flu even though you've had the jab, it only protects against some types of flu not all types.

Whatever it is you need to phone 111 or 999 now, preferably from a landlines, you're struggling to breathe which isn't something to wait and see if it gets better.

ELLNEW1698 Mon 25-Jan-16 12:24:33

Can't really speak well so got Parents to call doctors they have said they will call back after 14:00, limbs are becoming increasingly heavy M thought it could be panic attack as have history of severe panic attacks but throat feels swollen and I know when I'm having one.

liz70 Mon 25-Jan-16 12:33:39

Please call 999 or 111 if you are having real difficulty breathing. Are your parents staying with you? You sound like you need somebody to take care of you. Also, keep sipping fluids little and often. Whatever is going on you need to keep hydrated.

Gruntfuttock Mon 25-Jan-16 12:34:49

I think you need to be seen asap. Please don't leave it till 2pm.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now